Home > Journals > Esperienze Dermatologiche > Past Issues > Esperienze Dermatologiche 2016 September-December;18(3-4) > Esperienze Dermatologiche 2016 September-December;18(3-4):173-7

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints
Cite this article as

ESPERIENZE DERMATOLOGICHE

A Journal on Dermatology


Journal of Istituto Dermatologico San Gallicano
Official Journal of the Associazione Dermatologi Ospedalieri Italiani - A.D.O.I.
Indexed/Abstracted in: EMBASE, Scopus

 

CASE REPORT  


Esperienze Dermatologiche 2016 September-December;18(3-4):173-7

Copyright © 2017 EDIZIONI MINERVA MEDICA

language: English, Italian

Atypical fibroxanthoma after photodynamic therapy

Giampaolo TREVISAN 1, Lerica GERMI 1, Elena G. DALL’OLIO 1, Antonio PERASOLE 2

1 Dermatology Unit, St. Bortolo Hospital, Vicenza, Italy; 2 Pathologic Anatomy Service, St. Bortolo Hospital, Vicenza, Italy


PDF  


Photodynamic therapy (PDT) is widely known as therapeutic skill to treat a variety of non-melanoma-skin-cancers (actinic keratosis, Bowen’s Disease, superficial basal cell carcinoma) and other non-malignant diseases in immunocompetent patients. Several studies in preclinical and clinical setting have demonstrated that PDT is capable of pronouncedly activating both the innate and adaptive arms of the immune system and these effects appear to be strictly linked to the degree of inflammation induced by PDT. However, increase in inflammatory mediators could promote tumor cell growth in certain circumstances. Moreover, PDT has been linked also to immunosuppressive effects, that we have supposed were involved in our two patients who respectively 5 and 3 months after PDT developed an atypical fibroxanthoma on the scalp, that was adequately sun-protected in the last years, not before exposed to radiotherapy and without history of other skin tumors in that area.

top of page

Publication History

Cite this article as

Trevisan G, Germi L, Perasole A. Atypical fibroxanthoma after photodynamic therapy. Esperienze Dermatol 2016 September-December;18(3-4):173-7. 

Corresponding author e-mail